Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes fluctuating sugar levels in a diabetic while on Eltroxin?

Answered by
Dr.
Dr. Muthu Krishnan

General & Family Physician

Practicing since :2017

Answered : 737 Questions

default
Posted on Sat, 13 Jan 2018 in Diabetes
Question: hi my mother 54y is a diabetic past 6y was on good control her weight is 68kg height is 145cm she walks daily for 30min and on good diet controland metformin her fbs was 110 and ppbs was 160 this was 6m back she was changed to tab azulix mf 1 in morning and tab metformin 500mg in evening her sugars were fbs 120 and ppbs 160 till september but her sugars rechcked yesterday showing fbs 190 and ppbs 300 any change in medication required plesae help other labs rft lft tsh were normal 6months back she is on tab eltroxin 100mcg and cap ramitorva for htn from 10yr no other health issues please suggest any change in treatment reply as soon as possible thanku
doctor
Answered by Dr. Muthu Krishnan 1 hour later
Brief Answer:
Your mother may need dose modification.

Detailed Answer:
Hi,
Welcome to Healthcaremagic. I have analysed your query thoroughly. My opinion is that your mother may need dose modification.
If I were your mother's treating doctor, I will ask her to take metformin tablets twice daily in a day.Your mother can take the azulix mf tablets as usual. But get your treating doctor's opinion before doing any dose modification.
Ask your mother to take foods like chapati,roti etc. She can take fruits like guava,pomegranate,berries(gooseberry,blackbery) etc.

Thank you.
Feel free to ask your queries.
I wish your mom for her good health.
Above answer was peer-reviewed by : Dr. Vishesh Rohatgi
doctor
default
Follow up: Dr. Muthu Krishnan 22 minutes later
sir thanku for early reply rather than metformin can we change to increased dose azulix 2mf because one of our relative has good control with this medication or any new medication because she dont want to take metformin increased dose because of stomach discomfort when ever she is changing metfiomin dose she is having stomach discomfort she is not tolerating it and both fbs and ppbs are high previosly our doctor adviced same but she is not tolerating it shhe is also having acidity problem occasionally waiting for your reply thanku
doctor
Answered by Dr. Muthu Krishnan 19 minutes later
Brief Answer:
Other medications are available.

Detailed Answer:
Hi madam,
I understand your problem.As you said,Metformin causes more stomach disturbances.Other medications are available as an alternative to metformin.But you should take those drugs only after your treating doctors opinion.Those drugs have to be given only after thorough examination by a physician.
Increased dose of azulix can lead to hypoglycemia sometimes.If i were your mothers treating doctor,I will avoid using increased doses of azulix.
Thank you.
If you have no other questions,kindly close the conversation and rate the answer.
I wish your mother for her good health.
Thank you.
Above answer was peer-reviewed by : Dr. Vishesh Rohatgi
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Eltroxin

doctor1 MD

Over the last 7-8 years I had recurring chest pain . A series of tests were done including ECGs, stress test, halter test, Percentine perfusion test and CT scan andin late 2011 my cardiologist concluded that the symptoms were not heart related. Over the last two months my symptoms have returned: chest pain radiating into left arm, left side rib cage, chronic headache, sometime severe usually pressure in the ears and around them. Usually I wake up very early in the morning with chest pain, sometime palpitations and headache. Today I had a severe attack of headache as if my head is in a vice. It continues. I suffer from Acid reflux, somewhat hi blood pressure ( highest readinfg 139/ 78; average of last 11 readings 128/72) hi cholesterol, hypo thyroid (TSH up to 21.8). I am on Nexium 40mg, Metoprolol 50mg, Lipitor 20mg and El Troxin 0.075. My Endicronologist is trying to calibrate the Eltroxin dose. He thinks my symptoms are not Thyroid related. I have been trying to get an appointment with my GP since june 25. She is on holiday and the earliest appointment I got is August 17. My symptoms -- chest pain, headache, radiating pain in shoulder blade, sometimes left ribs, pressure in the eyes, ears continue and I think progressively getting worse. I was treated for prostate 8 years ago, monitored annually the PSA has been much below zero, negligible sometime difficult to trace. Sorry for such a complicated story. I do not know what to do. Should I go to the emergency everyday???? Will appreciate any suggestions

doctor1 MD

i am 29 years old with 17th week pregnant.having vomitings since 6th week of my pregnancy .i am throwing out yellow fluid at early morning when i wake up and also severe vomitings.i have pregnancy thyroid range 4.6 so i started taking eltroxin...

doctor1 MD

Hello doctor. my name is XXXX. I was diagnosed as having hypothyroidism by doctor. I was given eltroxin 50 mcg to be taken. for four years I took it. but in the middle I took it late in the noon or evening time in empty stomach. recently my TSH...

doctor1 MD

Since Eltroxin 50mg tablets are no longer available in uUK Mercury Pharma assure me that they make the EXACT same tablet as Levothyroxine Sodium. Even the coating and binding is the same. What is your opinion? I noyice the Levo tablet is smaller
Kevin

doctor1 MD

hallo, my wife recently got an thyroid test for the first time, she has a tsh level as 9, we have shown to a doctor she prescribed her to start with Eltroxin 100 mgs. she did not have any problems or symptons as such she is 5 feet 7 inches and weight 76 kgs, she has a kid of 3 years. Doctor has told to take the medicine either in morning or in the evening

doctor1 MD

My TSH was 2.4 a month and a half back but now it s 10.8 ( tested today). I take 100 mcg of eltroxin regularly. Recently I was not feeling well with a consistent low grade fever and High TLC level and the antibiotics prescribed so far doesnot seem to be working. Want to know why the sudden hike in my TSH level. Will appreciate a quick response.